Alert archive / Maine / Wind Chill Warnings in 2013

Wind Chill Warning 4, NWS Caribou, ME

February 4, 2013Aroostook County, Somerset County, Maine

NWS Caribou, ME issued this wind chill warning at Feb 4, 2013, 3:50 AM EST for Aroostook County, Somerset County, Maine. It took effect at Feb 5, 2013, 1:00 AM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 4, 2013, 3:50 AM EST (08:50 UTC)
In effect from
Feb 5, 2013, 1:00 AM EST
Expired
Feb 5, 2013, 11:40 AM EST
In force
11 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Somerset County, ME

The radar

The Caribou radar (KCBW), 114 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 00:00Z, 8.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 00:00Z on 2013-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 00:00Z on 2013-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

327 
WWUS41 KCAR 040850
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
350 AM EST MON FEB 4 2013

MEZ001-003-041700-
/O.NEW.KCAR.WC.W.0004.130205T0600Z-130205T1700Z/
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT
350 AM EST MON FEB 4 2013

...WIND CHILL WARNING IN EFFECT FROM 1 AM TO NOON EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 1 AM TO NOON EST TUESDAY.

* LOCATIONS...EXTREME NORTHWEST MAINE.

* WIND CHILL READINGS...AS LOW AS 36 BELOW.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...3 BELOW TO 14 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS
ARE NOT TAKEN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS
WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER
INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO
BE FOUND AT WWW.WEATHER.GOV/CAR. 

&&

$$

MEZ002-004>006-010-041700-
/O.NEW.KCAR.WC.Y.0009.130205T0600Z-130205T1700Z/
NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-
SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM...
MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...PATTEN...
MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...
GREENVILLE...MONSON...BLANCHARD
350 AM EST MON FEB 4 2013

...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO NOON EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO NOON EST TUESDAY.

* LOCATIONS...NORTH CENTRAL AND NORTHEAST MAINE.

* WIND CHILL READINGS...AS LOW AS 29 BELOW.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...9 BELOW TO 1 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND
COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR
FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES.
ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR.

&&

$$
6 follow-up statements
820 
WWUS41 KCAR 041420
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
920 AM EST MON FEB 4 2013

MEZ001-003-042230-
/O.CON.KCAR.WC.W.0004.130205T0600Z-130205T1700Z/
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT
920 AM EST MON FEB 4 2013

...WIND CHILL WARNING REMAINS IN EFFECT FROM 1 AM TO NOON EST
TUESDAY...

A WIND CHILL WARNING REMAINS IN EFFECT FROM 1 AM TO NOON EST
TUESDAY.

* LOCATIONS...EXTREME NORTHWEST MAINE.

* WIND CHILL READINGS...AS LOW AS 39 BELOW.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...5 BELOW TO 16 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS
ARE NOT TAKEN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS
WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER
INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO
BE FOUND AT WWW.WEATHER.GOV/CAR.

&&

$$

MEZ002-004>006-010-042230-
/O.CON.KCAR.WC.Y.0009.130205T0600Z-130205T1700Z/
NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-
SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM...
MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...PATTEN...
MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...
GREENVILLE...MONSON...BLANCHARD
920 AM EST MON FEB 4 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO NOON EST
TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO NOON EST
TUESDAY.

* LOCATIONS...NORTH CENTRAL AND NORTHEAST MAINE.

* WIND CHILL READINGS...AS LOW AS 33 BELOW.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...13 BELOW TO 1 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND
COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR
FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES.
ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR.

&&

$$
020 
WWUS41 KCAR 041748
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1248 PM EST MON FEB 4 2013

MEZ001-003-050200-
/O.CON.KCAR.WC.W.0004.130205T0600Z-130205T1700Z/
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT
1248 PM EST MON FEB 4 2013

...WIND CHILL WARNING REMAINS IN EFFECT FROM 1 AM TO NOON EST
TUESDAY...

A WIND CHILL WARNING REMAINS IN EFFECT FROM 1 AM TO NOON EST
TUESDAY.

* LOCATIONS...EXTREME NORTHWEST MAINE.

* WIND CHILL READINGS...AS LOW AS 39 BELOW.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...5 BELOW TO 16 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS
ARE NOT TAKEN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS
WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER
INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO
BE FOUND AT WWW.WEATHER.GOV/CAR.

&&

$$

MEZ002-004>006-010-050200-
/O.CON.KCAR.WC.Y.0009.130205T0600Z-130205T1700Z/
NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-
SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM...
MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...PATTEN...
MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...
GREENVILLE...MONSON...BLANCHARD
1248 PM EST MON FEB 4 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO NOON EST
TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO NOON EST
TUESDAY.

* LOCATIONS...NORTH CENTRAL AND NORTHEAST MAINE.

* WIND CHILL READINGS...AS LOW AS 33 BELOW.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...13 BELOW TO 1 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND
COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR
FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES.
ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR.

&&

$$
113 
WWUS41 KCAR 041919
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
219 PM EST MON FEB 4 2013

MEZ001-003-050330-
/O.CON.KCAR.WC.W.0004.130205T0600Z-130205T1700Z/
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT
219 PM EST MON FEB 4 2013

...WIND CHILL WARNING REMAINS IN EFFECT FROM 1 AM TO NOON EST
TUESDAY...

A WIND CHILL WARNING REMAINS IN EFFECT FROM 1 AM TO NOON EST
TUESDAY.

* LOCATIONS...EXTREME NORTHWEST MAINE.

* WIND CHILL READINGS...AS LOW AS 37 BELOW.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...5 BELOW TO 16 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS
ARE NOT TAKEN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS
WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER
INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO
BE FOUND AT WWW.WEATHER.GOV/CAR.

&&

$$

MEZ002-004>006-010-050330-
/O.CON.KCAR.WC.Y.0009.130205T0600Z-130205T1700Z/
NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-
SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM...
MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...PATTEN...
MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...
GREENVILLE...MONSON...BLANCHARD
219 PM EST MON FEB 4 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO NOON EST
TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO NOON EST
TUESDAY.

* LOCATIONS...NORTH CENTRAL AND NORTHEAST MAINE.

* WIND CHILL READINGS...AS LOW AS 32 BELOW.

* WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...13 BELOW TO 1 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND
COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR
FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES.
ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR.

&&

$$
970 
WWUS41 KCAR 050320
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1020 PM EST MON FEB 4 2013

MEZ001-003-051200-
/O.CON.KCAR.WC.W.0004.130205T0600Z-130205T1700Z/
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT
1020 PM EST MON FEB 4 2013

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TUESDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TUESDAY.

* LOCATIONS...EXTREME NORTHWEST MAINE.

* WIND CHILL READINGS...AS LOW AS 37 BELOW.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...13 BELOW TO 1 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. STAY TUNED TO NOAA
WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR
THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT
WWW.WEATHER.GOV/CAR.

&&

$$

MEZ002-004>006-010-051200-
/O.CON.KCAR.WC.Y.0009.130205T0600Z-130205T1700Z/
NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-
SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM...
MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...PATTEN...
MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...
GREENVILLE...MONSON...BLANCHARD
1020 PM EST MON FEB 4 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY.

* LOCATIONS...NORTH CENTRAL AND NORTHEAST MAINE.

* WIND CHILL READINGS...AS LOW AS 30 BELOW.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...10 BELOW TO 1 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR
HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN
ALSO BE FOUND AT WWW.WEATHER.GOV/CAR.

&&

$$

NORCROSS
146 
WWUS41 KCAR 050754
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
254 AM EST TUE FEB 5 2013

MEZ001-003-051600-
/O.CON.KCAR.WC.W.0004.000000T0000Z-130205T1700Z/
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT
254 AM EST TUE FEB 5 2013

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY.

* LOCATIONS...EXTREME NORTHWEST MAINE.

* WIND CHILL READINGS...AS LOW AS 35 BELOW.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...3 BELOW TO 13 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. STAY TUNED TO NOAA
WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR
THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT
WWW.WEATHER.GOV/CAR.

&&

$$

MEZ002-004>006-010-051600-
/O.CON.KCAR.WC.Y.0009.000000T0000Z-130205T1700Z/
NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-
SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM...
MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...PATTEN...
MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...
GREENVILLE...MONSON...BLANCHARD
254 AM EST TUE FEB 5 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY.

* LOCATIONS...NORTH CENTRAL AND NORTHEAST MAINE.

* WIND CHILL READINGS...AS LOW AS 30 BELOW.

* WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...10 BELOW TO 4 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER
YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE
SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL
DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR.

&&

$$
163 
WWUS41 KCAR 051640
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1140 AM EST TUE FEB 5 2013

MEZ001-003-051745-
/O.CAN.KCAR.WC.W.0004.000000T0000Z-130205T1700Z/
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT
1140 AM EST TUE FEB 5 2013

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND
CHILL WARNING.

WIND CHILLS HAVE RISEN ABOVE WARNING CRITERIA.

$$

MEZ002-004>006-010-051745-
/O.CAN.KCAR.WC.Y.0009.000000T0000Z-130205T1700Z/
NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-
SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM...
MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...PATTEN...
MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...
GREENVILLE...MONSON...BLANCHARD
1140 AM EST TUE FEB 5 2013

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND
CHILL ADVISORY.

WIND CHILLS HAVE RISEN ABOVE ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind chill warning went out at Feb 4, 3:30 AM EST, 20 minutes earlier.

Area forecast discussion, Feb 4, 3:30 AM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
330 AM EST MON FEB 4 2013

.SYNOPSIS...
DEEP LOW PRESSURE WILL LIFT NORTH THROUGH THE MARITIMES TODAY AND
INTO LABRADOR TONIGHT. HIGH PRESSURE WILL BUILD ACROSS THE REGION
TUESDAY. A WEAK LOW WILL CROSS THE REGION WEDNESDAY THEN HIGH
PRESSURE RETURNS FOR THURSDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
LOW PRESSURE SOUTH OF NOVA SCOTIA WILL CONTINUE TO LIFT NORTHWARD
THROUGH THE MARITIMES TODAY AS IT RAPIDLY INTENSIFIES. OCCASIONAL
LIGHT SNOW WILL CONTINUE TO AFFECT EASTERN PORTIONS OF THE FORECAST
AREA EARLY TODAY AND THEN TAPER TO SCATTERED SNOW SHOWERS BY THIS
AFTERNOON AS THE LOW MOVES RAPIDLY THROUGH THE MARITIMES. SNOW
ACCUMULATIONS WILL BE GENERALLY AN INCH OR LESS. ELSEWHERE...MOSTLY
CLOUDY SKIES AND A FEW SNOW SHOWERS ARE POSSIBLE. GUSTY NORTHWEST
WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS THE MARITIMES LOW
CONTINUES TO DEEPEN AND THE DEPTH OF THE MIXED LAYER INCREASES.
EXPECT WINDS TO GUST TO 30 TO 35 MPH AT TIMES THIS AFTERNOON. HIGH
TEMPERATURES TODAY ARE EXPECTED TO RANGE FROM 15 TO 20 DEGREES
ACROSS THE NORTH AND THE MID TO UPPER 20S CENTRAL AND DOWNEAST.

A SHOT OF ARCTIC AIR IS EXPECTED TO OVERSPREAD THE AREA TONIGHT IN
THE WAKE OF THE DEPARTING MARITIMES LOW. FELT THAT MAV/MET MOS
GUIDANCE WAS RUNNING TOO COLD CONSIDERING WINDS WILL LIKELY STAY UP
AND LACK OF DEEP SNOW PACK WILL PRECLUDE IDEAL RADIATIONAL COOLING
CONDITIONS. THEREFORE...WENT A BIT HIGHER THAN MAV/MET AND CLOSER TO EC
MOS GUIDANCE WHICH LOOKED MORE REASONABLE. THAT BEING SAID...WIND
CHILL HEADLINES WERE ISSUED FOR LATE TONIGHT AND INTO TUESDAY FOR
ALL OF NORTHERN MOST MAINE WHERE A WIND CHILL WARNING WAS ISSUED FOR
ZONES 1/3 AND A WIND CHILL ADVISORY WAS ISSUED FOR ZONES 2/4/5/6/10.
OTHERWISE...HIGH PRESSURE WILL SLOWLY START TO BUILD EAST TOWARD
MORNING.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
DEEP LOW PRES PROGGED OVR NRN LABRADOR W/ A BROAD RIDGE OF
CANADIAN HIGH PRES XTNDG FROM CENTRAL CANADA SEWRD ACROSS WRN NEW
ENGLAND AT THE START OF THE SHORT TERM PD TUE AM... BRISK NWRLY
WNDS WILL CONT TUE AM AND WILL COMBINE W/ THE COLD TEMPS IN PLACE
ACROSS THE REGION TO PRODUCE ANOTHER ROUND OF WND CHILL ISSUES
SPCLY ACROSS OUR CENTRAL AND NRN ZNS. HIGH PRES IS EXPECTED TO
BUILD OVR THE AREA LATER TUE ALLOWING WNDS TO GRADUALLY DIMINISH
THO TEMPS WILL REMAIN QUITE COLD W/ FCST HIGHS NEAR ZERO N AND IN
THE MID TEENS S. HIGH PRES WILL CREST THE FA TUE EVE THEN SHIFT E
OF THE AREA TUE NGT AS WEAK LOW PRES BEGINS TO APPROACH FROM THE
W. THIS WEAK SFC LOW PRES TROF WILL CROSS THE FA ON WED W/ ONLY
LGT PRECIP (<.10) AMOUNTS EXPECTED AND MAYBE AN INCH OR TWO OF
FLUFFY SNOW. AFTER ANOTHER COLD NGT TUE NGT...TEMPS SHOULD REBOUND
SIGNIFICANTLY ON WED IN THE WEAK WAA ACCOMPANYING THE WEAK LOW
PRES TROF...
&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE WEAK SYSTEM DISCUSSED IN THE SHORT TERM SECTION ABV EXITS TO
THE E OF THE AREA WED NGT W/ ANOTHER ROUND OF CANADIAN HIGH PRES
FCST TO BUILD INTO THE AREA AND DOMINATE THE WX PTRN INTO THU NGT.
THIS HIGH IS EXPECTED TO CREST THE FA THU EVE THEN SHIFT E AS THE
NXT WX SYSTEM COMES INTO FOCUS. EXPERIENCING THE USUAL LONG TERM
DIFFS BTWN THE LONGER RANGE MODELS W/ THE GFS ADVERTISING A WEAKER
MORE SRN TRACK W/ LOW PRES PROGGED OFF THE SC COAST AT 18Z FRI W/
AN INVERTED SFC LOW PRES TROF XTNDG NNEWRD UP INTO OUR AREA WHILE
THE ECMWF SOLN YIELDS A STRONGER MORE NRN TRACK W/ DEEP LOW PRES
JUST OFF THE SRN NEW ENGLAND COAST AT 18Z FRI. HIGH PRES IS
EXPECTED TO RETURN LATER FRI NGT AND REMAIN THRU SUN.  WILL
ADVERTISE THE USUAL CHC POPS THIS FAR OUT W/ PLENTY OF UNCERTAINTY
IN PLACE... TEMPS THRU THE PD WILL REMAIN BLO SEASONAL NORMS...
&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
NEAR TERM: WIDESPREAD MVFR CONDITIONS ARE EXPECTED THIS MORNING
WITH CIGS 020-030 KFT AND VSBYS REDUCED IN OCCASIONAL LIGHT SNOW
ACROSS THE NORTHERN TERMINALS. THE EXCEPTION WILL BE KBHB WHICH
WILL REMAIN VFR. EXPECT CIGS TO INCREASE TO VFR LEVELS BY THIS
AFTERNOON ALTHOUGH THERE STILL MAY BE SOME BRIEF MVFR RESTRICTIONS
IN ANY SCT SNOW SHOWERS. GUSTY NORTHWEST WINDS CAN ALSO BE
EXPECTED. EXPECT GENERALLY VFR TONIGHT BUT THERE COULD BE SOME LCL
MVFR CIGS NORTHERN AREAS.

SHORT TERM: VFR CONDS EXPECTED TUE INTO ERLY WED THEN MVFR TO PSBL
IFR CONDS AS A WEAK LOW PRES SYSTEM CROSSES THE REGION. VFR CONDS
RETURN LATER WED NGT INTO THU NGT W/ MVFR TO IFR PSBL AGAIN LATE
THU NGT THRU FRI AS A STRONGER LOW PRES SYSTEM MAY AFFECT THE AREA...

&&

.MARINE...
NEAR TERM: WINDS WILL INCREASE TO GALE FORCE TODAY AS LOW PRESSURE
LIFTS NORTH THROUGH THE CANADIAN MARITIMES AND INTENSIFIES. WINDS
WILL GRADUALLY DECREASE LATE TONIGHT AS THE LOW CONTINUES TO MOVE
AWAY FROM THE WATERS.

SHORT TERM: BRISK WNDS EXPECTED ACROSS THE WATERS TUE AM... W/ GLW
WRNGS IN EFFECT INTO TNGT...WILL NEED TO TRANSITION TO AN SCA FROM
LATE TNGT INTO TUE AM. HIGH PRES BUILDING INTO THE REGION WILL
ALLOW WNDS TO FALL BLO SCA LEVELS TUE AFTN AND REMAIN BLO SCA
LEVELS THRU LATE WED...

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND CHILL ADVISORY FROM 1 AM TO NOON EST TUESDAY FOR MEZ002-
     004>006-010.
     WIND CHILL WARNING FROM 1 AM TO NOON EST TUESDAY FOR MEZ001-
     003.
MARINE...GALE WARNING FROM 10 AM THIS MORNING TO MIDNIGHT EST TONIGHT
     FOR ANZ050>052.

&&

NEAR TERM...DUDA
SHORT TERM...KHW
LONG TERM...KHW
AVIATION...DUDA
MARINE...DUDA/KHW
Hazardous weather outlook, Feb 4, 3:49 AM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
349 AM EST MON FEB 4 2013

MEZ011-015>017-029>032-050900-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
349 AM EST MON FEB 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ002-004>006-010-050900-
NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-
SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-
349 AM EST MON FEB 4 2013

...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO NOON EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND NORTHERN MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ001-003-050900-
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-
349 AM EST MON FEB 4 2013

...WIND CHILL WARNING IN EFFECT FROM 1 AM TO NOON EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MAINE AND WEST
CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-050900-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
349 AM EST MON FEB 4 2013

...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT EST
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 3:50 AM ESTWind Chill AdvisoryCARAroostook, Penobscot, Piscataquis32 hr

Nearby

Wind Chill Warnings in Maine, 2013Every wind chill warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.